MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US CONTROL CABLE W/CABLE SLEEVE; HIP MISCELLANEOUS : CABLE/WIRE

DEPUY ORTHOPAEDICS INC US CONTROL CABLE W/CABLE SLEEVE; HIP MISCELLANEOUS : CABLE/WIRE
Catalog Number 173928000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Swelling/ Edema (4577)
Date of Event 05/16/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint#: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11: additional narrative: d4: udi: as the lot number for the device involved in the event provided m67y43 was not able to be validated, the full udi is currently not available.
 
Event or Problem Description
It was reported that patient continues to show signs of infection and was brought to the or for bilateral knee revisions.Components were removed and thorough i&ds were performed in conjunction with placement of resorbable antibiotic beads, and placement of new components.Patient did have bilateral i&ds with poly exchanges on (b)(6) 2025.As such, the inserts listed on this submission were from that date.The right knee showed significant heterotopic ossification around the femoral sleeve, suggesting infection on xray, so surgeon to chose to fashion a static spacer utilizing lps components to treat this side.The left side appeared to be doing better, but since hospital admission earlier this week also begin to swell.When checking fixation of the femoral component, the femoral sleeve was able to be removed without signs of bony ingrowth.Lack of ingrowth approximately seven (7) weeks post implantation suggests this too was infected.Tibial component and stem were left in place on the left side since it was well fixed.No delay nor patient harm was noted.While results are not yet available, surgeon does believe infection was still present at the time of this procedure.This infection was believed to be hematogenous spread, as previously reported, and was not related to a procedure.No allegations were made against any components, as they all performed as expected.Components were exchanged due to persistent infection that has yet to be cleared.This report captures the left knee.The right knee is captured on related complaint: (b)(4).The procedure on (b)(6) 2025 is captured on related complaint: (b)(4).Doi: on (b)(6) 2025, dor: on (b)(6) 2025, affected side: left knee.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.A manufacturing record evaluation (nc search) was performed for the finished device product code: 173928000, lot -m67y43 and no non-conformances / manufacturing irregularities were identified.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot: a manufacturing record evaluation (nc search) was performed for the finished device product code: 173928000, lot -m67y43 and no non-conformances / manufacturing irregularities were identified.

Brand Name
CONTROL CABLE W/CABLE SLEEVE
Common Device Name
HIP MISCELLANEOUS : CABLE/WIRE
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22179304
Report Number1818910-2025-09238
Device Sequence Number15887749
Product Code JDQ
UDI-Device Identifier10603295067788
UDI-Public(01)10603295067788
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K934557
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number173928000
Device Lot NumberM67Y43
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/16/2025
Supplement Date Received by Manufacturer06/17/2025
Initial Report FDA Received Date06/10/2025
Supplement Report FDA Received Date06/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale
Patient Weight72 KG